Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 69, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 14, 2011, 12:34 PM CDT for Attala County, Holmes County, Mississippi. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2011, 12:34 PM CDT (17:34 UTC)
- Expired
- Mar 14, 2011, 1:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Attala County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 100 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 12:50 PM CDT | TSTM WND DMG | 1 S Bowling Green, MS | LARGE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
080
WUUS54 KJAN 141734
SVRJAN
MSC007-051-141815-
/O.NEW.KJAN.SV.W.0069.110314T1734Z-110314T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1234 PM CDT MON MAR 14 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATTALA COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF KOSCIUSKO...
EAST CENTRAL HOLMES COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF DURANT...
* UNTIL 115 PM CDT
* AT 1235 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LEXINGTON MOVING EAST AT 40
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCMILLAN...BOWLING GREEN...POSSUMNECK...MCADAMS AND HESTERVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3328 8936 3307 8933 3297 8958 3300 9009
3317 9013
TIME...MOT...LOC 1735Z 260DEG 34KT 3310 8999
$$1 follow-up statement
890
WWUS54 KJAN 141803
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
103 PM CDT MON MAR 14 2011
MSC007-051-141815-
/O.CON.KJAN.SV.W.0069.000000T0000Z-110314T1815Z/
HOLMES MS-ATTALA MS-
103 PM CDT MON MAR 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR ATTALA AND EAST CENTRAL HOLMES COUNTIES...
AT 103 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR POSSUMNECK MOVING EAST AT 40
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HESTERVILLE...KOSCIUSKO AND ETHEL
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
LAT...LON 3300 9001 3321 8982 3328 8936 3307 8933
3297 8958
TIME...MOT...LOC 1803Z 260DEG 34KT 3315 8968
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 11:15 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 14, 11:15 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1115 AM CDT MON MAR 14 2011 .UPDATE...EXPECTING A RATHER COMPLEX WEATHER SITUATION TO UNFOLD ACROSS THE ARKLAMISS REGION THIS AFTERNOON. CURRENT AREA RADARS SHOWS A LOOSE LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS RUNNING FROM NEAR HOUSTON NORTHEAST THROUGH CENTRAL LOUISIANA...THROUGH THE ARKLAMISS DELTA...AND INTO FAR NORTH-CENTRAL MISSISSIPPI. THE ACTUAL COLD FRONT IS LAGGING BEHIND THIS AREA OF CONVECTION BY SOME 50 TO 75 MILES TO THE NORTHWEST AND QUITE A FEW AVAILABLE HIRES MODELS SHOW SOME REDEVELOPMENT OF AT LEAST SCATTERED THUNDERSTORMS ALONG THIS BOUNDARY LATER TODAY INTO THIS EVENING. HOWEVER...VERY SHORT TERM MESOSCALE TRENDS REVEAL THAT PROBABLY THE BEST OVERALL RISK OF SEVERE WEATHER WILL EVOLVE THIS AFTERNOON INTO EARLY THIS EVENING OVER THE SOUTHEAST THIRD OF MY ZONES (ROUGHLY ALONG AND SOUTHEAST OF A BUDE...TO METRO JACKSON...TO MACON LINE). IT IS IN THIS AREA WHERE THE BEST LOW LEVEL SHEAR...INSTABILITY AND LIFT WILL BE TEMPORARILY JUXTAPOSED AS THE INITIAL LEADING BAND OF SHOWERS AND STORMS BECOMES ENTIRELY SURFACE-BASED. WE HAVE MODIFIED PRODUCTS TO HIGHLIGHT SEVERE POTENTIAL FOCUS IN THIS AREA...AND TO ALSO MENTION THE OUTSIDE CHANCE OF A FEW TORNADOES. LOW LEVEL SHEAR IS EXPECTED TO BE MARGINAL FOR TORNADOGENESIS...BUT NOT PROHIBITIVE BY ANY MEANS. DESPITE MENTIONING TORNADOES IN THAT SECTOR WITH THIS UPDATE...WE STILL ANTICIPATE THE MAIN RISK WILL BE DAMAGING WIND GUSTS OR LARGE HAIL. ELSEWHERE...THE CURRENT LINEAR CONVECTIVE MASS MOVING THROUGH MY NORTHWEST IS RATHER WEAK...BUT WILL LIKELY TRANSITION TO A STRONGER AND MORE SURFACE-BASED MODE IN THE NEXT HOUR OR TWO. TO THE NORTHWEST OF THIS CONVECTION WE STILL CANNOT DISCOUNT THE POTENTIAL FOR STORMS FIRING UP ALONG THE ACTUAL FRONT THROUGH THE AFTERNOON AND EVENING...AND ANY SUCH ACTIVITY OF THAT SORT WOULD DEFINITELY HAVE A NON-ZERO SEVERE POTENTIAL. UPDATES TO THE FORECAST DONE AND SHIPPED. /BB/ && .PREV DISCUSSION... /ISSUED 502 AM CDT MON MAR 14 2011/ TODAY THROUGH TUESDAY NIGHT... THE POTENTIAL FOR SEVERE WIND GUSTS HAS INCREASED A BIT...ESPECIALLY FOR THIS AFTN...BASED ON RECENT TREND UPWARD IN INSTABILITY FORECAST. THE DEEPENING LOW SHOWS UP WELL OVER THE CENTRAL PLAINS EARLY THIS MORNING IN SATELLITE IMAGERY AND MODELS ARE IN GOOD AGREEMENT IN SHOWING THE LOW CONTINUING TO DIG SOUTHEASTWARD WHILE THE ASSOCIATED COLD FRONT PUSHES EAST ACROSS THE ARKLAMISS LATER THIS AFTERNOON AND EVENING. A LINE OF THUNDERSTORMS IS CURRENTLY MOVING EAST ACROSS SOUTHWEST ARKANSAS AND NORTHEAST TEXAS...SLIGHTLY AHEAD OF THE SURFACE COLD FRONT. WHILE FORCING IS STRONG ALONG THE COLD FRONT...A STOUT MID LEVEL CAP AND DEEP ELEVATED MIXED LAYER IS NOTED IN THE PRE- FRONTAL AIRMASS. MUCH OF THE LIFT IS GOING INTO CAP EROSION...BUT EXPECT STRONG HEIGHT FALLS (~ 70M @H500) AND 40-50 KTS OF DEEP LAYER SHEAR WILL MAINTAIN THE ORGANIZED CONVECTIVE LINE EASTWARD ACROSS THE ARKLAMISS. THE STRONG FORCING AND SOMEWHAT ORTHOGONAL UNIDIRECTIONAL SHEAR VECTORS WILL SUPPORT A BROKEN LINEAR CONVECTIVE SYSTEM AS INDICATED BY HIGH RES LOCAL AND NATL WRF/RUC GUIDANCE. STEEP MID LEVEL LAPSE RATES WILL CONTRIBUTE TO AFTN MIXED LAYER CAPE IN THE 500-1000 J/KG WITH THE MOST RECENT HRRR MODEL INDICATING UP TO 1500 J/KG ALONG THE HWY 84 CORRIDOR. THE INCREASED CAPE FORECAST FOR THE AFTERNOON LEADS TO HIGHER CONFIDENCE FOR TSTMS ROOTED IN BOUNDARY LAYER AND WILL INCREASE MENTION OF WIND POTENTIAL IN THE HWO/HAZARD PRODUCTS. WHILE CAPPING AHEAD OF THE FRONT WILL LIMIT PRE-FRONTAL DISCRETE CELLULAR DEVELOPMENT AND LOW LEVEL WIND SHEAR WILL BE RELATIVELY WEAK...THERE MAY BE A SMALL WINDOW FOR TORNADO POTENTIAL IF CAPE IS STRONGER THAN CURRENTLY FORECAST. FOR NOW...WILL KEEP PRIMARY SVR WEATHER RISKS INDICATED AS SVR WIND GUSTS AND HAIL GIVEN VERY COLD TEMPERATURES ALOFT WITH RELATIVELY LOW WET BULB ZERO HEIGHTS. ALSO...SOME LOCALLY HEAVY DOWNPOURS ARE EXPECTED...BUT AVERAGE QPF IS EXPECTED TO REMAIN BELOW AN INCH GIVEN PROGRESSIVE SYSTEM AND LIMITED DEEP LAYER MOISTURE WITH PRECIPITABLE WATER NOT MORE THAN AROUND 1.25 INCHES. PONDING OF WATER AND MINOR FLOODING OF LOW-LYING/POOR DRAINAGE AREAS WOULD BE EXPECTED IN THIS EVENT...BUT DO NOT EXPECT IT TO HAVE A SIGNIFICANT IMPACT ON RIVER FLOODING. OTHERWISE...MUCH DRIER AND COOLER CONDITIONS WILL MOVE INTO THE ARKLAMISS AS WE GO INTO TUESDAY AND TUESDAY NIGHT. COLD ADVECTION AND ASSOC STRATUS WILL HOLD TEMPERATURES DOWN TUESDAY WITH MOST LOCATIONS ALONG AND NORTH OF I-20 NOT GETTING OUT OF THE 50S FOR HIGHS. /EC/ WEDNESDAY THROUGH SUNDAY... FOR THE MID TO LATE WEEK PERIOD A FLAT LONGWAVE RIDGE WILL DEVELOP ACROSS THE REGION WITH A PROGRESSIVE STREAM OF WEAK EMBEDDED SHORT WAVES. MODELS DO TRY TO BRING SOME SPOTTY LIGHT RAIN...AND THERE ARE ALSO TIMING DIFFERENCES WITH THE MODELS AND ENSEMBLES WITH THE WEAK SHORT WAVE TROUGHS. HOWEVER BELIEVE THAT THE CAPPING WITH THE RIDGE WILL REDUCE OUR CHANCES OF LIGHT RAIN AND KEEP THE REGION GENERALLY DRY THROUGH THE PERIOD. TEMPERATURES WILL BE ON THE MILD SIDE AND ABOUT 5-10 DEG F ABOVE NORMAL ON DAILY HIGHS AND LOWS. AS FAR AS TEMPERATURES ARE CONCERNED...WENT WITH A BLEND OF MEX...GMOS AND ENSEMBLE GUIDANCE. CONCERNING POPS...CUT DOWN LOW END MOS GUIDANCE POPS FOR THE LIGHT RAIN/SPRINKLES DURING THE WEEK./17/ && .AVIATION...A MIX OF VFR/MVFR/IFR CEILINGS ARE BEING OBSERVED AT SITES ACROSS THE REGION THIS MORNING DUE TO VARYING HEIGHTS IN STRATUS. A LINE OF SHOWERS AND THUNDERSTORMS ACCOMPANYING A COLD FRONT WILL MOVE EAST ACROSS THE FORECAST AREA FROM LATE THIS MORNING INTO THIS EVENING. IN TERM OF TIMING...THIS ACTIVITY LOOKS TO IMPACT KGLH/KGWO BETWEEN 15-18Z...THEN KJAN/KGTR 18-21Z...AND KMEI/KHBG 21-00Z. EXPECT VFR/MVFR CONDITIONS WITH STRATOCUMULUS/CUMULUS AHEAD OF THE LINE...IFR CONDITIONS WITH THE STORMS...THEN MVFR/IFR RESTRICTIONS ARE EXPECTED WITH A POST-FRONTAL STRATUS DECK AS WE GO THROUGH THE OVERNIGHT HOURS. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 45 58 40 / 84 56 2 5 MERIDIAN 76 47 62 39 / 75 75 5 7 VICKSBURG 71 43 59 40 / 77 27 2 4 HATTIESBURG 76 51 68 42 / 61 59 5 7 NATCHEZ 71 41 61 40 / 80 36 2 5 GREENVILLE 66 43 55 42 / 75 18 3 2 GREENWOOD 70 42 53 39 / 81 33 4 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50/19/EC/17
Hazardous weather outlook, Mar 14, 11:00 AM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1100 AM CDT MON MAR 14 2011 ARZ074-075-LAZ007>009-015-MSZ018-019-034-151600- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-WASHINGTON- 1100 AM CDT MON MAR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ARKLAMISS DELTA. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS PRODUCING SMALL HAIL UP TO DIME SIZE... WIND GUSTS TO 45 MPH...AND FREQUENT LIGHTNING WILL BE POSSIBLE THROUGH THE AFTERNOON AHEAD OF A STRONG COLD FRONT MOVING ACROSS THE AREA. THE STORMS WILL MOVE EAST OF THE AREA BY LATE AFTERNOON OR EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH SUNDAY. MSZ038-039-043>046-048>052-054>058-061>066-072>074-151600- WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 1100 AM CDT MON MAR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT MOVING ACROSS THE AREA. DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS WOULD BE THE PRIMARY THREATS WITH ANY SEVERE STORMS...BUT THERE IS ALSO A LOW RISK FOR A TORNADO OR TWO. DAYTIME HEATING AHEAD OF A COLD FRONT MOVING TOWARD THE REGION WILL ALLOW THE ATMOSPHERE TO BECOME UNSTABLE. AS THE FRONT MOVES INTO THE AREA...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF IT. A FEW OF THESE STORMS COULD BECOME SEVERE WITH STRONG WINDS AND HAIL THE PRIMARY RIKS. WINDS IN THE ATMOSPHERE ARE NOT PARTICULARLY STRONG...AND THUS SHOULD NOT FAVOR ANY MORE THAN A LOW PROBABILITY OF TORNADOES. THE RISK FOR STORMS SHOULD MOVE EAST OF THE AREA BY LATE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING. LAZ016-023>026-MSZ025>033-035>037-040>042-047-053-059-060-151600- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE- JEFFERSON-ADAMS- 1100 AM CDT MON MAR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND WEST CENTRAL MISSISSIPPI...AND EAST CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS CONTAINING 50 TO 60 MPH WINDS AND PENNY TO QUARTER SIZE HAIL LATE THIS AFTERNOON. A STRONG COLD FRONT AND BAND OF SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE EAST ACROSS THE AREA THIS AFTERNOON AND EVENING. DAYTIME HEATING WILL LEAD TO AN UNSTABLE AIRMASS. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH GUSTY WINDS AND HAIL. STORMS WILL MOVE EAST OF THE AREA BY EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
In the hours before
Local storm report, Mar 14, 10:40 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1040 AM CDT MON MAR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM TSTM WND DMG CRYSTAL SPRINGS 31.99N 90.36W
03/09/2011 COPIAH MS EMERGENCY MNGR
MOBILE HOME BLOWN OFF ITS BLOCKS ON WOLFE CIRCLE
&&
17Special weather statement, Mar 14, 12:00 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1200 PM CDT MON MAR 14 2011 LAZ023>025-MSZ047-141730- TENSAS LA-CATAHOULA LA-FRANKLIN LA-WARREN MS- 1200 PM CDT MON MAR 14 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF NEWLIGHT AT NOON CDT...MOVING EAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EXTREME SOUTHWESTERN WARREN COUNTY...AND SOUTHEASTERN FRANKLIN...EXTREME NORTHEASTERN CATAHOULA AND CENTRAL TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. BYB
Special weather statement, Mar 14, 12:06 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1206 PM CDT MON MAR 14 2011 MSZ035-036-040>042-141750- HOLMES MS-HUMPHREYS MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS- 1206 PM CDT MON MAR 14 2011 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM THORNTON TO 9 MILES WEST OF TINSLEY AT 1206 PM CDT...MOVING EAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN YAZOO...EXTREME EAST CENTRAL ISSAQUENA...SOUTHEASTERN SHARKEY...SOUTHEASTERN HUMPHREYS AND SOUTHERN HOLMES COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. BYB
Special weather statement, Mar 14, 12:25 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1225 PM CDT MON MAR 14 2011 LAZ024-026-141755- CATAHOULA LA-CONCORDIA LA- 1225 PM CDT MON MAR 14 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER WALLACE RIDGE AT 1224 PM CDT...MOVING EAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHERN CONCORDIA AND CENTRAL CATAHOULA PARISHES SHOULD MONITOR THIS STORM CLOSELY. WILKINSON
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 48 min |
| Mar 14, 1:34 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 41 min |
| Mar 14, 1:41 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 49 min |
| Mar 14, 1:51 PM CDT | Tornado Warning | JAN | Madison, Rankin, Scott | 39 min |
| Mar 14, 1:57 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Neshoba, Oktibbeha, Winston | 48 min |
| Mar 14, 2:01 PM CDT | Tornado Warning | JAN | Rankin | 31 min |
| Mar 14, 2:13 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Rankin, Scott | 47 min |
| Mar 14, 2:27 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 48 min |
| Mar 14, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 50 min |
| Mar 14, 2:55 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Newton, Scott | 39 min |
| Mar 14, 3:15 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Simpson, Smith | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.